Alert archive / New York / Coastal Flood Statements in 2014

Coastal Flood Statement 7, NWS New York, NY

August 10, 20147 counties in New York; Essex County, Hudson County, Union County, New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Aug 10, 2014, 4:27 AM EDT for 7 counties in New York; Essex County, Hudson County, Union County, New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Aug 10, 2014, 8:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2014, 4:27 AM EDT (08:27 UTC)
In effect from
Aug 10, 2014, 8:00 PM EDT
Expired
Aug 11, 2014, 1:00 AM EDT
In force
5 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WHUS41 KOKX 100827
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
427 AM EDT SUN AUG 10 2014

...MINOR COASTAL FLOODING AROUND HIGH TIDE EARLY THIS EVENING FOR
THE BACKSHORE BAYS OF SOUTHERN NEW YORK CITY AND SOUTHERN NASSAU
COUNTY...


NYZ075-178-179-101630-
/O.NEW.KOKX.CF.Y.0006.140810T2300Z-140811T0200Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
427 AM EDT SUN AUG 10 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING.

* LOCATIONS...BACKSHORE BAYS OF BROOKLYN...QUEENS AND SOUTHERN
  NASSAU COUNTY.

* TIDAL DEPARTURES...1 TO 1.5 FEET ABOVE NORMAL.

* TIMING...EARLY THIS EVENING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
  BASEMENTS DUE TO TOTAL HEIGHT OF TIDE. THE MAJORITY OF ROADS
  WILL REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
.................................(MLLW/NGVD).................

ROCKAWAY INLET NY....817 PM.........8.0.............MINOR.... 
E ROCKAWAY INLET NY..811 PM.........6.2.............MINOR....
JAMAICA BAY NY.......857 PM.........8.2.............MINOR....
FREEPORT GAUGE NY....855 PM.........5.5/4.7.........MINOR....
POINT LOOKOUT NY.....758 PM.........6.0.............MINOR....


$$

NJZ006-106-108-NYZ072-074-101630-
/O.NEW.KOKX.CF.S.0007.140811T0000Z-140811T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-
427 AM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING IS LIKELY AROUND HIGH TIDE EARLY THIS
EVENING...

* LOCATIONS...NEW YORK HARBOR AND ADJACENT BACKSHORE BAYS AND KILLS.

* TIDAL DEPARTURES...AROUND A HALF A FOOT.

* TIMING...EARLY THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD BENCHMARKS LIKELY WILL BE REACHED
  OR EXCEEDED IN A FEW PLACES ALONG THE SHORES OF NEW YORK HARBOR
  AND IMMEDIATE ADJACENT WATERWAYS. THIS WILL RESULT IN MINOR
  INUNDATION OF THE MOST VULNERABLE AREAS IN THESE LOCATIONS.

$$

CTZ009-010-NYZ071-073-078-176-177-101630-
/O.NEW.KOKX.CF.S.0007.140811T0200Z-140811T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
427 AM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING IS LIKELY AROUND HIGH TIDE LATE THIS
EVENING...

* LOCATIONS...WESTERN LONG ISLAND SOUND FROM NORTHWESTERN SUFFOLK
  COUNTY TO NEW HAVEN COUNTY.

* TIDAL DEPARTURES...AROUND A HALF A FOOT.

* TIMING...LATE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD BENCHMARKS LIKELY WILL BE REACHED
  OR EXCEEDED IN A FEW PLACES ALONG THE SHORES OF WESTERN LONG
  ISLAND SOUND. THIS WILL RESULT IN MINOR INUNDATION OF THE MOST
  VULNERABLE AREAS ALONG THE SHORELINE OF WESTERN LONG ISLAND
  SOUND.

$$

MALOIT
4 follow-up statements
309 
WHUS41 KOKX 101152
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
752 AM EDT SUN AUG 10 2014

...MINOR COASTAL FLOODING AROUND HIGH TIDE EARLY THIS EVENING FOR
THE BACKSHORE BAYS OF SOUTHERN NEW YORK CITY AND SOUTHERN NASSAU
COUNTY...

NYZ075-178-179-102000-
/O.CON.KOKX.CF.Y.0006.140810T2300Z-140811T0200Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
752 AM EDT SUN AUG 10 2014

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM
EDT THIS EVENING...

* LOCATIONS...BACKSHORE BAYS OF BROOKLYN...QUEENS AND SOUTHERN 
  NASSAU COUNTY.

* TIDAL DEPARTURES...1 TO 1.5 FEET ABOVE NORMAL.

* TIMING...EARLY THIS EVENING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR 
  BASEMENTS DUE TO TOTAL HEIGHT OF TIDE. THE MAJORITY OF ROADS 
  WILL REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
.................................(MLLW/NGVD).................

ROCKAWAY INLET NY....817 PM.........8.0.............MINOR.... 
E ROCKAWAY INLET NY..811 PM.........6.2.............MINOR....
JAMAICA BAY NY.......857 PM.........8.2.............MINOR....
FREEPORT GAUGE NY....855 PM.........5.5/4.7.........MINOR....
POINT LOOKOUT NY.....758 PM.........6.0.............MINOR....

$$

NJZ006-106-108-NYZ072-074-102000-
/O.CON.KOKX.CF.S.0007.140811T0000Z-140811T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-
752 AM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING IS LIKELY AROUND HIGH TIDE EARLY THIS
EVENING...

* LOCATIONS...NEW YORK HARBOR AND ADJACENT BACKSHORE BAYS AND 
  KILLS.

* TIDAL DEPARTURES...AROUND A HALF A FOOT.

* TIMING...EARLY THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD BENCHMARKS LIKELY WILL BE REACHED
  OR EXCEEDED IN A FEW PLACES ALONG THE SHORES OF NEW YORK HARBOR
  AND IMMEDIATE ADJACENT WATERWAYS. THIS WILL RESULT IN MINOR
  INUNDATION OF THE MOST VULNERABLE AREAS IN THESE LOCATIONS.


$$

CTZ009-010-NYZ071-073-078-176-177-102000-
/O.CON.KOKX.CF.S.0007.140811T0200Z-140811T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
752 AM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING IS LIKELY AROUND HIGH TIDE LATE THIS
EVENING...

* LOCATIONS...WESTERN LONG ISLAND SOUND FROM NORTHWESTERN 
  SUFFOLK COUNTY TO NEW HAVEN COUNTY.

* TIDAL DEPARTURES...AROUND A HALF A FOOT.

* TIMING...LATE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD BENCHMARKS LIKELY WILL BE REACHED
  OR EXCEEDED IN A FEW PLACES ALONG THE SHORES OF WESTERN LONG
  ISLAND SOUND. THIS WILL RESULT IN MINOR INUNDATION OF THE MOST
  VULNERABLE AREAS ALONG THE SHORELINE OF WESTERN LONG ISLAND
  SOUND.


$$

MALOIT
372 
WHUS41 KOKX 101413
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1013 AM EDT SUN AUG 10 2014

...MINOR COASTAL FLOODING AROUND HIGH TIDE EARLY THIS EVENING
ALONG THE BACKSHORE BAYS OF SOUTHERN NEW YORK CITY AND SOUTHERN
NASSAU COUNTY...

NYZ072-101515-
/O.CAN.KOKX.CF.S.0007.140811T0000Z-140811T0300Z/
NEW YORK (MANHATTAN)-
1013 AM EDT SUN AUG 10 2014

WATER LEVELS ARE EXPECTED TO REMAIN BELOW MINOR FLOODING
THRESHOLDS ALONG THE SHORELINE OF MANHATTAN.

$$

NYZ075-178-179-102200-
/O.CON.KOKX.CF.Y.0006.140810T2300Z-140811T0200Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
1013 AM EDT SUN AUG 10 2014

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM
EDT THIS EVENING...

* LOCATIONS...ALONG THE BACKSHORE BAYS OF BROOKLYN...QUEENS AND
  SOUTHERN NASSAU COUNTY.

* TIDAL DEPARTURES...1 TO 1.5 FEET ABOVE ASTRONOMICAL TIDES.

* TIMING...EARLY THIS EVENING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
  BASEMENTS. THE MAJORITY OF ROADS WILL REMAIN PASSABLE WITH ONLY
  ISOLATED CLOSURES.

* OUTLOOK...WATER LEVELS WILL LIKELY BE SLIGHTLY HIGHER DURING THE
  MONDAY EVENING HIGH TIDE...WITH FLOODING OF THE MOST VULNERABLE
  SHORE ROADS AND/OR BASEMENTS EXPECTED ONCE AGAIN. MORE
  WIDESPREAD MINOR COASTAL FLOODING IS LIKELY WITH THE TUESDAY
  NIGHT HIGH TIDE CYCLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
.................................(MLLW/NGVD).................

ROCKAWAY INLET NY....817 PM.........8.0.............MINOR....
E ROCKAWAY INLET NY..811 PM.........6.2.............MINOR....
JAMAICA BAY NY.......857 PM.........8.2.............MINOR....
FREEPORT GAUGE NY....855 PM.........5.5/4.7.........MINOR....
POINT LOOKOUT NY.....758 PM.........6.0.............MINOR....

$$

NJZ006-106-108-NYZ074-102200-
/O.CON.KOKX.CF.S.0007.140811T0000Z-140811T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
1013 AM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING AROUND HIGH TIDE EARLY THIS EVENING...

* LOCATIONS...NEW YORK HARBOR AND ADJACENT BACKSHORE BAYS AND 
  KILLS.

* TIDAL DEPARTURES...AROUND A HALF A FOOT ABOVE ASTRONOMICAL
  TIDES.

* TIMING...EARLY THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE REACHED AT A
  FEW OF THE LOWEST LYING LOCATIONS ALONG THE SHORES OF NEW YORK
  HARBOR AND IMMEDIATE ADJACENT WATERWAYS. THIS WILL RESULT IN
  MINOR INUNDATION OF ONLY THESE MOST VULNERABLE SPOTS.

* OUTLOOK...WATER LEVELS WILL LIKELY BE SLIGHTLY HIGHER DURING THE
  MONDAY EVENING HIGH TIDE...WITH MINOR INUNDATION OF THE MOST
  VULNERABLE SHORELINE LOCATIONS ONCE AGAIN. MORE WIDESPREAD MINOR
  COASTAL FLOODING IS POSSIBLE WITH THE TUESDAY NIGHT HIGH TIDE
  CYCLE.


$$

CTZ009-010-NYZ071-073-078-176-177-102200-
/O.CON.KOKX.CF.S.0007.140811T0200Z-140811T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1013 AM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING AROUND HIGH TIDE EARLY THIS EVENING...

* LOCATIONS...WESTERN LONG ISLAND SOUND FROM NORTHWESTERN 
  SUFFOLK COUNTY TO NEW HAVEN COUNTY.

* TIDAL DEPARTURES...AROUND A HALF A FOOT ABOVE ASTRONOMICAL TIDES.

* TIMING...LATE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE REACHED AT A 
  FEW OF THE LOWEST LYING LOCATIONS ALONG THE SHORES OF WESTERN
  LONG ISLAND SOUND. THIS WILL RESULT IN MINOR INUNDATION OF ONLY
  THESE MOST VULNERABLE SPOTS.

* OUTLOOK...WATER LEVELS WILL LIKELY BE SLIGHTLY HIGHER DURING THE
  MONDAY EVENING HIGH TIDE...WITH MINOR INUNDATION OF THE MOST
  VULNERABLE SHORELINE LOCATIONS ONCE AGAIN. MORE WIDESPREAD MINOR
  COASTAL FLOODING IS POSSIBLE WITH THE TUESDAY NIGHT HIGH TIDE
  CYCLE.


$$
994 
WHUS41 KOKX 101945
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EDT SUN AUG 10 2014

...MINOR COASTAL FLOODING AROUND HIGH TIDE EARLY THIS EVENING
ALONG THE SOUTH SHORE BAYS OF NEW YORK CITY AND NASSAU COUNTY...

NYZ075-178-179-110200-
/O.CON.KOKX.CF.Y.0006.140810T2300Z-140811T0200Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
345 PM EDT SUN AUG 10 2014

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM
EDT THIS EVENING...

* LOCATIONS...ALONG THE SOUTH SHORE BAYS OF BROOKLYN...QUEENS AND
  SOUTHERN NASSAU COUNTY.

* TIDAL DEPARTURES...1 TO 1.5 FEET ABOVE ASTRONOMICAL TIDES.

* TIMING...EARLY THIS EVENING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
  BASEMENTS DURING THE PEAK OF EVENING HIGH TIDE. THE MAJORITY OF
  ROADS WILL REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES.

* OUTLOOK...WATER LEVELS WILL LIKELY BE SLIGHTLY HIGHER DURING THE
  MONDAY EVENING HIGH TIDE...WITH FLOODING OF THE MOST VULNERABLE
  SHORE ROADS AND/OR BASEMENTS EXPECTED ONCE AGAIN. THE POTENTIAL
  IS INCREASING FOR WIDESPREAD MINOR TO LOCALLY MODERATE COASTAL
  FLOODING WITH THE TUESDAY NIGHT HIGH TIDE CYCLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
.................................(MLLW/NGVD).................

ROCKAWAY INLET NY....817 PM....7.4-7.6/.............MINOR....
E ROCKAWAY INLET NY..811 PM....6.1-6.3/.............MINOR....
JAMAICA BAY NY.......857 PM....8.0-8.2/.............MINOR....
FREEPORT GAUGE NY....855 PM....5.4-5.6/4.6-4.8......MINOR....
POINT LOOKOUT NY.....758 PM....6.1-6.3/.............MINOR....

$$

NJZ006-106-108-NYZ074-110300-
/O.CON.KOKX.CF.S.0007.140811T0000Z-140811T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
345 PM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING AROUND HIGH TIDE EARLY THIS EVENING...

* LOCATIONS...NEW YORK HARBOR AND ADJACENT BACKSHORE BAYS AND 
  KILLS.

* TIDAL DEPARTURES...AROUND A HALF A FOOT ABOVE ASTRONOMICAL 
  TIDES.

* TIMING...EARLY THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE BRIEFLY REACHED
  AT A FEW OF THE LOWEST LYING LOCATIONS ALONG THE SHORES OF NEW
  YORK HARBOR AND IMMEDIATE ADJACENT WATERWAYS THIS EVENING. THIS
  WILL RESULT IN MINOR INUNDATION OF THESE MOST VULNERABLE SPOTS.

* OUTLOOK...WATER LEVELS WILL LIKELY BE SLIGHTLY HIGHER DURING THE
  MONDAY EVENING HIGH TIDE...WITH POTENTIAL FOR MORE WIDESPREAD
  MINOR INUNDATION OF VULNERABLE SHORELINE LOCATIONS. THE
  POTENTIAL IS INCREASING FOR WIDESPREAD MINOR COASTAL FLOODING
  DURING THE THE TUESDAY NIGHT HIGH TIDE CYCLE.


$$

CTZ009-010-NYZ071-073-078-176-177-110500-
/O.CON.KOKX.CF.S.0007.140811T0200Z-140811T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
345 PM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING AROUND HIGH TIDE EARLY THIS EVENING...

* LOCATIONS...WESTERN LONG ISLAND SOUND FROM NORTHWESTERN 
  SUFFOLK COUNTY TO NEW HAVEN COUNTY.

* TIDAL DEPARTURES...AROUND A HALF A FOOT ABOVE ASTRONOMICAL 
  TIDES.

* TIMING...LATE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE BRIEFLY TOUCHED
  AT A FEW OF THE LOWEST LYING LOCATIONS ALONG THE SHORES OF
  WESTERN LONG ISLAND SOUND THIS EVENING. THIS WILL RESULT IN
  MINOR INUNDATION OF THESE MOST VULNERABLE SPOTS.

* OUTLOOK...WATER LEVELS WILL LIKELY BE SLIGHTLY HIGHER DURING THE
  MONDAY EVENING HIGH TIDE...WITH MINOR INUNDATION OF THE MOST
  VULNERABLE SHORELINE LOCATIONS ONCE AGAIN. THE POTENTIAL IS
  INCREASING FOR WIDESPREAD MINOR COASTAL FLOODING DURING THE
  TUESDAY NIGHT HIGH TIDE CYCLE.


$$
347 
WHUS41 KOKX 110151
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
951 PM EDT SUN AUG 10 2014

...ISOLATED MINOR COASTAL FLOODING AROUND HIGH TIDE THIS EVENING
ALONG WESTERN LONG ISLAND SOUND...

NYZ075-178-179-110300-
/O.CAN.KOKX.CF.Y.0006.000000T0000Z-140811T0200Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
951 PM EDT SUN AUG 10 2014

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE
COASTAL FLOOD ADVISORY.

HIGH TIDE TIMES HAVE PASSED FOR THE SOUTH SHORE BAYS OF NEW YORK
CITY AND NASSAU COUNTY. WATER LEVELS WILL BE FALLING BELOW MINOR
COASTAL FLOODING THRESHOLDS.

$$

NJZ006-106-108-NYZ074-110300-
/O.CAN.KOKX.CF.S.0007.000000T0000Z-140811T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
951 PM EDT SUN AUG 10 2014

...ISOLATED MINOR COASTAL FLOODING SUBSIDING...

HIGH TIDE TIMES HAVE PASSED FOR NEW YORK HARBOR AND ADJACENT
BACKSHORE BAYS AND KILLS. WATER LEVELS WILL CONTINUE TO SUBSIDE.



$$

CTZ009-010-NYZ071-073-078-176-177-110500-
/O.CON.KOKX.CF.S.0007.140811T0200Z-140811T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
951 PM EDT SUN AUG 10 2014

...ISOLATED MINOR FLOODING AROUND HIGH TIDE THIS EVENING...

* LOCATIONS...WESTERN LONG ISLAND SOUND FROM NORTHWESTERN 
  SUFFOLK COUNTY TO NEW HAVEN COUNTY.

* TIDAL DEPARTURES...AROUND A HALF A FOOT ABOVE ASTRONOMICAL 
  TIDES.

* TIMING...THIS EVENING.

* IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE BRIEFLY TOUCHED
  AT A FEW OF THE LOWEST LYING LOCATIONS ALONG THE SHORES OF
  WESTERN LONG ISLAND SOUND THIS EVENING. THIS WILL RESULT IN
  MINOR INUNDATION OF THESE MOST VULNERABLE SPOTS.


$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Aug 10, 1:38 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 10, 1:38 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 AM EDT SUN AUG 10 2014

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE ACROSS AND THEN EAST OF THE REGION INTO
EARLY NEXT WEEK. A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST
TUESDAY AND MOVES THROUGH THE REGION TUESDAY NIGHT INTO WEDNESDAY
NIGHT. THE STORM SYSTEM WILL BE NORTHEAST OF THE AREA THURSDAY
INTO SATURDAY AND WEAKEN WHILE HIGH PRESSURE BUILDS SLOWLY FROM
THE WEST.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH PRESSURE CONTINUES TO BUILD EAST. A CLEAR SKY AND LIGHT
WINDS WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING CONDITIONS AWAY
FROM NYC. LOWS WILL DROP INTO THE MID/UPPER 60S IN/AROUND NYC AND
IN THE LOW 60S ACROSS MOST COASTAL AREAS. INLAND AREAS WILL DROP
INTO THE MID/UPPER 50S...WHILE OUTLYING AREAS WILL DROP INTO THE
LOWER 50S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
SHORTWAVE UPPER RIDGING CONTINUES TO BUILD INTO THE REGION AS UPPER
TROUGH CONTINUES TO SLIDE EAST OF CANADIAN MARITIMES DURING THIS
PERIOD...WITH CENTER OF SURFACE HIGH PRESSURE SLIDING ACROSS AND
EAST OF THE REGION.

DAYTIME HEATING SHOULD ALLOW FOR FEW-SCT AFTERNOON CUMULUS ONCE
AGAIN...DRIFTING S/SSE OFF THE HIGHER TERRAIN...AND IN VICINITY
AND TO THE INTERIOR OF SEABREEZE.

LIGHT AND VARIABLE FLOW IN THE MORNING...WILL GIVE WAY TO AFTERNOON
SEABREEZE DEVELOPMENT. SEABREEZE SHOULD WORK FARTHER INLAND AND
START A BIT EARLIER THAN TODAY.

TEMPS SHOULD RUN A FEW DEGREES ABOVE SEASONABLE IN THE MID 80S...A
FEW UPPER 80S TO AROUND 90 NYC/NJ METRO...AND LOWER 80S IMMEDIATE
SOUTH COASTS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGE WILL BE OVER THE REGION AT THE START OF THE PERIOD AS
SURFACE HIGH PRESSURE MOVES FARTHER OFF THE NORTHEAST COAST. THE
UPPER RIDGE AXIS WEAKENS AND MOVES EAST MONDAY NIGHT AS A TROUGH
DIGS INTO THE NORTHERN PLAINS AND WESTERN GREAT LAKES. SOUTHEAST
FLOW WILL BE INCREASING AHEAD OF THE LOW MONDAY AND MONDAY NIGHT.
MONDAY NIGHT A WARM FRONT WILL BE DEVELOPING SOUTHWEST OF THE REGION
AND APPROACHING TOWARD TUESDAY MORNING. WITH TIMING AND SPATIAL
PLACEMENT UNCERTAINTIES WITH THE LOW AND WARM FRONT DEVELOPMENT
WILL NOT MENTION FOG AT THIS TIME. HOWEVER...CLOUDS WILL BE ON THE
INCREASE. FLOW IS RATHER PROGRESSIVE MONDAY NIGHT INTO TUESDAY NIGHT
AS THE UPPER TROUGH MOVES INTO THE NORTHEAST. THEREAFTER THE TROUGH
SLOWS AND BEGINS TO BECOME NEGATIVELY TITLED AS A CLOSED CIRCULATION
ALSO DEVELOPS. WITH THE SURFACE WARM FRONT MOVING INTO THE REGION
TUESDAY AND LIFT INCREASING WILL BE A LITTLE QUICKER WITH LIKELY
POPS. THE PATTERN BECOMES BLOCKY WEDNESDAY INTO FRIDAY AS THE CLOSED
LOW AND UPPER TROUGH MOVES SLOWLY THROUGH THE NORTHEAST.

AT THE SURFACE THE WARM FRONT MOVES INTO THE AREA TUESDAY INTO
TUESDAY NIGHT. WEDNESDAY THE COLD FRONT CATCHES UP WITH THE WARM
FRONT AND A WAVE DEVELOPS OVER THE TRI STATE WEDNESDAY AND MOVES
NORTHEAST WEDNESDAY NIGHT. THIS WILL KEEP THE CHANCE OF RAIN INTO
WEDNESDAY NIGHT AND MAY EVEN LINGER INTO EARLY THURSDAY.
HOWEVER...DID LEAVE THURSDAY DRY AT THIS TIME AS INSTABILITY WILL BE
MARGINAL.

WITH THE LONG PERIOD OF PRECIPITATION DO NOT ANTICIPATE ANY FLOODING
PROBLEMS AT THIS TIME. OUTSIDE OF THE URBAN AREAS THE FLASH FLOOD
GUIDANCE IS 1 1/2 TO 2 1/2 INCHES IN ONE HOUR AND 2 1/2 TO 3 1/2 IN
3 HOURS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDS OVER THE AREA INTO THIS AFTERNOON...THEN
BEGINS TO SLOWLY SLIDE TO THE EAST INTO TONIGHT.

VFR THROUGH THE TAF PERIOD.

LIGHT AND VARIABLE WINDS WILL GIVE WAY TO SEABREEZES FROM LATE
THIS MORNING INTO THIS AFTERNOON AT ALL TERMINALS BUT KSWF...WHERE
THE FLOW WILL REMAIN LIGHT AND VARIABLE. WINDS BECOME LIGHT AND
VARIABLE THROUGHOUT AGAIN THIS EVENING.

.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.LATE SUNDAY NIGHT-MONDAY EVENING...VFR.
.LATE MONDAY NIGHT-TUESDAY MORNING...THERE IS A CHANCE FOR LOW
CLOUDS/MVFR CONDITIONS...MAINLY AT COASTAL TERMINALS...IF AT ALL.
S-SE WINDS G20KT POSSIBLE.
.TUESDAY AFTERNOON-WEDNESDAY MORNING...MVFR OR LOWER CONDITIONS
IN SCT-NUMEROUS SHRA/TSTMS. SE WINDS G20-25KT POSSIBLE TUESDAY
AFTERNOON INTO WEDNESDAY MORNING.
.WEDNESDAY AFTERNOON/EVENING...MVFR OR LOWER CONDITIONS IN SCT-
NUMEROUS SHRA/TSTMS...THEN IMPROVING TO VFR DURING THE EVENING FROM
SW TO NE.
.LATE WEDNESDAY NIGHT-THURSDAY...VFR. NW WINDS G20-25KT POSSIBLE.

&&

.MARINE...
SUB-SCA CONDITIONS THROUGH SUNDAY WITH HIGH PRESSURE KEEPING A WEAK
PRESSURE GRADIENT OVER THE WATERS AND ONLY 1 TO 2 FT S/SE SWELLS
AFFECTING THE WATERS. AFTERNOON SEABREEZE DEVELOPMENT WILL MAKE
CONDITIONS A BIT MORE CHOPPY LATE IN THE DAY/EVE.

WIND AND SEAS WILL BE SUB ADVISORY MONDAY AND MONDAY NIGHT. AS A
FRONTAL SYSTEM MOVES INTO THE FORECAST WATERS TUESDAY A
STRENGTHENING SOUTHEAST FLOW WILL BUILD SEAS ON THE OCEAN WATERS
TO SMALL CRAFT LEVELS DURING TUESDAY. SEAS WILL REMAIN AT SMALL
CRAFT LEVELS THROUGH THURSDAY. SMALL CRAFT GUSTS ACROSS ALL THE
FORECAST WATERS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY
IN A STRONG NORTHWEST FLOW.

&&

.HYDROLOGY...
NO WIDESPREAD RAINFALL IN EXCESS OF 1/2 INCH IS EXPECTED THROUGH MON
NIGHT.

THERE IS THE POTENTIAL FOR A WIDESPREAD 1 TO 2 INCH RAINFALL TUESDAY
THROUGH WEDNESDAY EVENING.

&&

.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES AND A SLIGHT POSITIVE TIDAL DEPARTURE WILL
PERSIST INTO MONDAY WITH THE FULL MOON ON SUNDAY. THIS WILL RESULT
IN AN INCREMENTAL INCREASE IN MINOR INUNDATION ALONG THE LOWEST
LYING SOUTH SHORE BAY AND POSSIBLY WESTERN LI SOUND SHORELINE
LOCATIONS DURING THE PEAK OF SUN EVENING AND MON EVENING HIGH TIDES.
ANY INUNDATION WITH THIS EVENING HIGH TIDE ALONG THE SOUTH SHORE
BAYS WILL BE LOCALIZED AND SLIGHT. THE AFFECTED AREAS SUN AND MON
WILL BE THOSE THAT TYPICALLY DEAL WITH INUNDATION DURING HIGH SPRING
TIDES...AND WITH SIMILAR IMPACTS.

THERE IS POTENTIAL FOR MORE WIDESPREAD MINOR COASTAL FLOODING
DURING THE TUESDAY EVENING HIGH TIDE CYCLES WITH A PERSISTENT AND
STRENGTHENING E/SE FLOW AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...NV/MET
NEAR TERM...MPS
SHORT TERM...NV
LONG TERM...MET
AVIATION...MALOIT
MARINE...NV/MET
HYDROLOGY...NV/MET
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Aug 9, 3:57 PM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SAT AUG 9 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-101000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
357 PM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-101000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
357 PM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:27 AM EDTCoastal Flood AdvisoryOKXKings, Nassau, Queens17 hr

Nearby

Coastal Flood Statements in New York, 2014Coastal Flood Statements in New Jersey, 2014Coastal Flood Statements in Connecticut, 2014Every coastal flood statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.